Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 1:11 PM CST for Stewart County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 1:11 PM CST (19:11 UTC)
- Expired
- Mar 1, 1997, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 011913 FFWBNA TNC161-012215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 111 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...STEWART COUNTY SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS STEWART COUNTY AT 110 PM CST. DOPPLER RADAR ESTIMATED BETWEEN THREE QUARTERS AND ONE INCH OF RAIN FELL OVER PORTIONS OF THE COUNTY BETWEEN 12 NOON AND 1 PM. ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO MOVE NORTHEAST INTO THE WARNED AREA AND WITH FLASH FLOODING EXPECTED TO CONTINUE...THE FLASH FLOOD WARNING HAS BEEN EXTENDED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY T0O CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:25 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 1, 9:25 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 924 AM CST SAT MAR 1 1997 PICKING UP THE PIECES AFT SVR WX AND FLOOD EVENT OVRNGT. MAIN FCST PROBLEMS THIS ISSUANCE WL BE POPS TDA AND TEMPS. SATELLITE INDCTG LARGE TSTM COMPLEX REPONSIBLE FOR FLOODING AND SVR WX TO BE SLOLY MVG NWD OUT OF TN INTO KY. WL SEE SOME SUNSHINE FOR LATE AM AND AFTN BHND MVMT OF TSTM AREA. RECOMMEND THAT WE KEEP THINGS AS THEY ARE AS FAR AS THE FLASH FLOOD WATCH IS CONCERNED AND ALSO THAT WE PUT IN CHC FOR SVR TSRA FOR AFTN. BLV THAT ATTM THAT WE COULD LWR POPS TO LIKELY CAT (ARND 70 PCT) AS DESTABILIZATION THIS AFTN SHUD AGAIN INCRS TSRA CHCS AFT BREAK THIS AM. TEMPS COULD ALSO BE A PROBLEM DUE TO E2XPECTED SUNSHINE ACRS FA. MAY NEED TO UP TEMPS A CAT AND MNTN NEAR RECORD HI TEMPS. RECORD HI FOR BNA TDA IS 78. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:37 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Mar 1, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Mar 1, 1:04 AM CST | Tornado Warning | OHX | Wayne | 26 min |
| Mar 1, 1:13 AM CST | Tornado Warning | OHX | Lawrence, Lewis | 47 min |
| Mar 1, 1:41 AM CST | Tornado Warning | OHX | Maury | 49 min |
| Mar 1, 2:13 AM CST | Tornado Warning | OHX | Williamson | 47 min |
| Mar 1, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Mar 1, 2:53 AM CST | Tornado Warning | OHX | Williamson | 52 min |
| Mar 1, 2:55 AM CST | Tornado Warning | OHX | Davidson | 65 min |
| Mar 1, 2:58 AM CST | Tornado Warning | OHX | Wayne | 62 min |
| Mar 1, 3:34 AM CST | Tornado Warning | OHX | Lawrence | 56 min |
| Mar 1, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Mar 1, 3:55 AM CST | Tornado Warning | OHX | Benton, Decatur | 35 min |
| Mar 1, 3:59 AM CST | Tornado Warning | OHX | Humphreys | 61 min |
| Mar 1, 4:09 AM CST | Tornado Warning | OHX | Macon, Sumner | 36 min |
| Mar 1, 4:29 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Mar 1, 4:33 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Mar 1, 4:37 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 1, 5:19 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Mar 1, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson, Sumner | 3 hr |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Mar 1, 7:10 AM CST | Tornado Warning | OHX | Perry | 50 min |
| Mar 1, 7:17 AM CST | Tornado Warning | OHX | Decatur | 43 min |
| Mar 1, 7:21 AM CST | Tornado Warning | OHX | Hickman | 54 min |
| Mar 1, 8:05 AM CST | Tornado Warning | OHX | Williamson | 40 min |
| Mar 1, 10:24 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:26 PM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.